Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2010, 11:59 AM CDT for Pike County, Ralls County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 11:59 AM CDT (16:59 UTC)
- Expired
- Apr 5, 2010, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 12:36 PM CDT | HAIL 0.25 | Louisiana, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS53 KLSX 051659
SVRLSX
MOC163-173-051730-
/O.NEW.KLSX.SV.W.0022.100405T1659Z-100405T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 AM CDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...
SOUTH CENTRAL RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1230 PM CDT
* AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VANDALIA...AND MOVING EAST
AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LOUISIANA...SPENCERBURG...CURRYVILLE AND CYRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3947 9106 3944 9103 3941 9096 3928 9095
3931 9144 3932 9144 3932 9159 3947 9160
3949 9107
TIME...MOT...LOC 1659Z 268DEG 35KT 3938 9147
WIND...HAIL 60MPH 0.75IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:30 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 7:30 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 730 AM CDT MON APR 5 2010 .UPDATE... /727 AM CDT MON APR 5 2010/ QUICK UPDATE TO FORECAST TO ACCOUNT FOR STRONG TO SEVERE ELEVATED CONVECTION CURRENTLY DEVELOPING OVER KANSAS CITY THAT WILL CONTINUE TO MOVE NORTHEAST AND AFFECT OUR NORTHEAST MISSOURI COUNTIES AFTER 15Z. LATEST MODEL SOUNDINGS OFF THE RUC SUGGESTS THAT THE CAP WILL NOT BE STRONG ENOUGH TO PREVENT CONVECTION FIRING ALONG AND AHEAD OF THE RETREATING WARM FRONT THIS AFTERNOON ACROSS EXTREME EASTERN MISSOURI AND MUCH OF ILLINOIS. IF 12Z GUIDANCE FOLLOWS SUIT ONCOMING SHIFT WILL NEED TO BOOST POPS ACROSS ILLINOIS THIS AFTERNOON. CVKING && .DISCUSSION... /418 AM CDT MON APR 5 2010/ PRIMARY CONCERN WITH THIS FCST PCKG IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. SFC CDFNT WAS LOCATED NEAR THE I70 CORRIDOR EARLY THIS MORNING WITH A FEW THUNDERSTORMS JUST AHEAD OF THE FNT IN IN/IL/MO/KS. MARKED MOISTURE DIFFERENCE NOTED ACROSS THE BDRY WITH DEWPOINTS IN THE 60S ACROSS CENTRAL AND SRN MO AND IN THE 30S ACROSS SRN IA. BDRY WILL BEGIN LIFTING NWD TODAY AS A WMFNT...ACTING TO SPREAD THAT MOISTURE INTO NRN MO/SRN IA AHEAD OF AN APCHG TROF. ELEVATED -TSRA EXPECTED TO DVLP INVOF THE WMFNT TODAY WITH THE PCPN THREAT SHIFTING NWD WITH THE FNT AND MCONV ON NOSE OF H85 LLJ. STEADILY INCREASING SBCAPE AND ROBUST VALUES OF 0-6 KM SHEAR DURING THE AFTN/EVE SUGGEST THAT SEVERE WEATHER IS POSSIBLE WITH ANY STORMS THAT BECOME SFC BASED ACROSS NRN MO AND WEST CENTRAL IL. NEXT CHC FOR -TSRA WILL BE TOMORROW AFTN/EVE INTO WED AS SFC LOW OVER KS LIFTS NEWD AND SENDS A CDFNT THROUGH THE REGION. CURRENT THINKING IS THAT A LINE OF TSRA WILL DVLP AHEAD OF THE CDFNT WITH MODEL FCSTS OF CAPE AND SHEAR SUFFICIENT FOR STRONG TO SEVERE STORMS TO PERSIST ON TUE NIGHT AS THE LINE MOVES EWD. PCPN WILL END FM W TO E ON WED NIGHT BEHIND THE CDFNT AS THE UPPER LVL TROF MOVES THROUGH THE CENTRAL CONUS. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FNT ON WED AND THU. NO CHANGES PAST 00Z FRI. KANOFSKY && .AVIATION... /613 AM CDT MON APR 5 2010/ NEARLY STATIONARY FRONT NOW STRETCHES FROM JUST SOUTH OF JEFFERSON CITY MISSOURI TO NEAR BELLEVILLE ILLINOIS. ALL TERMINALS ARE NORTH OF THE BOUNDARY AND WIND IS LIGHT AND GENERALLY OUT OF THE EAST- NORTHEAST. RENEWED ELEVATED CONVECTION FIRING ACROSS EASTERN KANSAS WILL LIKELY STAY NORTH AND WEST OF THE TERMINALS THIS MORNING. QUESTION BECOMES CENTERED AROUND HOW CAPPED THE ATMOSPHERE CAN BECOME THIS AFTERNOON AS SURFACE BOUNDARY BEGINS TO LIFT BACK NORTH AS A WARM FRONT. MODEL SOUNDINGS SUGGEST LITTLE IF ANY CIN WILL BE LEFT AFTER 18Z...WITH ENOUGH INSTABILITY AND SHEAR IN THE ATMOSPHERE TO SUPPORT THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE ADVANCING WARM FRONT. DUE TO THE UNCERTAINTY I DECIDED TO ONLY INCLUDE VCSH WITH A CB CLOUD GROUP AT KUIN AND KSUS. WIND TO BECOME SOUTHERLY WITH FROPA AND SOME GUSTS ABOVE 20 KTS WILL BE POSSIBLE THIS AFTERNOON. SPECIFICS FOR KSTL... STATIONARY FRONT CURRENTLY SITTING JUST SOUTH OF THE TERMINAL WITH CHAOTIC/VARIABLE SURFACE WIND ACROSS METRO AREA. AS STATED ABOVE...THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE FRONT AS IT LIFTS BACK NORTH. THIS WOULD LIKELY OCCUR BETWEEN 17Z AND 00Z IF THE CAP IS NOT STRONG ENOUGH TO SUPPRESS CONVECTION. DUE TO THE UNCERTAINTY HAVE ONLY INCLUDED A VCSH AND CB CLOUD GROUP AT THIS TIME. WIND TO BECOME SOUTHERLY WITH FROPA WITH WIND GUSTS ABOVE 20 KTS POSSIBLE THIS AFTERNOON AND AGAIN BY LATE TUESDAY MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 5, 4:54 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT MON APR 5 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 454 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY NIGHT AND WEDNESDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. STRONG SOUTHERLY WINDS WITH GUSTS UP TO 30 MPH ARE EXPECTED ON TUESDAY AFTERNOON. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Apr 5, 11:53 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1153 AM CDT MON APR 5 2010 MOZ035-036-051745- PIKE MO-RALLS MO- 1153 AM CDT MON APR 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RALLS AND CENTRAL PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 1245 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF VANDALIA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWLING GREEN... LOUISIANA... SPENCERBURG... CURRYVILLE... CLARKSVILLE... ST. CLEMENT... CYRENE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Tornado Warning | LSX | Audrain, Boone, Monroe | 44 min |
| Apr 4, 7:55 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 35 min |
| Apr 4, 8:19 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 41 min |
| Apr 4, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 37 min |
| Apr 4, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Apr 4, 8:55 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Apr 4, 8:57 PM CDT | Tornado Warning | LSX | Audrain, Montgomery | 33 min |
| Apr 4, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 46 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 34 min |
| Apr 4, 10:03 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 42 min |
| Apr 4, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Apr 4, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 34 min |
| Apr 4, 11:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| Apr 5, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.